×

Extremes of asymptotically spherical and elliptical random vectors. (English) Zbl 1110.62023

Summary: We introduce asymptotically spherical and elliptical random vectors. Based on results of S. M. Berman [Sojourns and extremes of stochastic processes. (1992; Zbl 0809.60046)], we study the asymptotic behaviour of the sample extremes for both these new classes of random vectors. Related results for the coefficient of upper tail dependence are further derived.

MSC:

62E20 Asymptotic distribution theory in statistics
62G32 Statistics of extreme values; tail inference
60G70 Extreme value theory; extremal stochastic processes

Citations:

Zbl 0809.60046
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Basrak, B., 2000. The sample autocorrelation function of nonlinear time series, Ph.D. Thesis. Univeristy of Groningen. http://www.ub.rug.nl/eldoc/dis/science/b.basrak/.
[2] Basrak, B.; Davis, R.A.; Mikosch, T., A characterization of multivariate regular variation, Ann. appl. prob., 12, 3, 908-920, (2002) · Zbl 1070.60011
[3] Basrak, B.; Davis, R.A.; Mikosch, T., Regular variation of GARCH processes, Stoch. process. appl., 99, 95-115, (2002) · Zbl 1060.60033
[4] Berliant, J.; Teugels, J.L.; Vynckier, P., Practical analysis of extreme values, (1996), Leuven University Press · Zbl 0888.62003
[5] Berman, M.S., Sojurns and extremes of stochastic processes, (1992), Wadsworth & Brooks/Cole
[6] Breiman, L., On some limit theorems similar to arc-sin law, Theory prob. appl., 10, 323-331, (1965) · Zbl 0147.37004
[7] Bingham, N.H.; Goldie, C.M.; Teugels, J.L., Regular variation, (1989), Cambridge University Press Cambridge · Zbl 0667.26003
[8] Bingham, N.H., Kiesel, R., Schmidt, R., 2003. A Semi-Parametric Approach to Risk Management (preprint). · Zbl 1405.91537
[9] Cambanis, S.; Huang, S.; Simons, G., On the theory of elliptically contured distributions, J. multivariate anal., 11, 368-385, (1981) · Zbl 0469.60019
[10] de Haan, L., On regular variation and its applications to the weak convergence of sample extremes, (1970), Mathematisch Centrum Amsterdam · Zbl 0226.60039
[11] de Haan, L., 1985. Extremes in higher dimensions: the model and some statistics. In: Proceedings of the 45th Session International Statistics Institute, paper 26.3. · Zbl 0646.62016
[12] Dhaene, J., Valdez, E.A., 2003. Bounds for Sums of Dependent Log-elliptical Risks, preprint.
[13] Embrechts, P.; McNeil, A.; Straumann, D., Correlation and dependence in risk management: properties and pitfalls, (), 176-223
[14] Embrechts, P.; Lindskog, F.; McNeil, A., Modelling dependence with copulas and applications to risk management, (), 329-384, Chapter 8
[15] Embrechts, P.; Klueppelberg, C.; Mikosch, T., Modelling extremal events for insurance and finance, (1997), Springer Berlin · Zbl 0873.62116
[16] Falk, M.; Hüsler, J.; Reiss, R.D., Laws of small numbers: extremes and rare events, () · Zbl 1213.62082
[17] Fang, K.-T.; Kotz, S.; Ng, K.-W., Symmetric multivariate and related distributions, (1990), Chapman & Hall London
[18] Frahm, G.; Junker, M.; Szimayer, A., Elliptical copulas: applicability and limitations, Stat. prob. lett., 63, 3, 275-286, (2003) · Zbl 1116.62352
[19] Frahm, G., Junker, M., Schmidt, R., 2003. Estimating the Tail-Dependence Coefficient. Properties and Pitfalls, preprint. · Zbl 1101.62012
[20] Galambos, J., The asymptotic theory of extreme order statistics, (1987), Krieger Malabar · Zbl 0634.62044
[21] Gnedin, A.V., On multivariate extremal processes, J. multivariate anal., 46, 2, 207-213, (1993) · Zbl 0786.60070
[22] Gnedin, A.V., On the best choice problem with dependent criteria, J. appl. prob., 31, 221-234, (1994) · Zbl 0798.62085
[23] Gomes, M.I.; De Haan, L.; Pestana, D., Joint exceedances of ARCH processes, J. appl. prob., 41, 3, 919-926, (2004) · Zbl 1065.60054
[24] Goovaerts, M.; Kaas, R.; Dhaene, J.; Tang, Q., Some new classes of consistent risk measures, Insur.: math. econ., 34, 3, 505-516, (2004) · Zbl 1188.91087
[25] Hamada, M., Valdez, E.A., 2003. CAPM and Option Pricing with Elliptical Distributions (preprint).
[26] Hashorva, E., Elliptical triangular arrays in the MAX-domain of attraction of Hüsler-reiss distribution, Stat. prob. lett., 72, 2, 125-135, (2005) · Zbl 1065.60019
[27] Hashorva, E., 2004. On the max-domain of attractions of bivariate elliptical arrays (submitted for publication). · Zbl 1118.60046
[28] Hult, H.; Lindskog, F., Multivariate extremes, aggregation and dependence in elliptical distributions, Adv. appl. prob., 34, 3, 587-609, (2002) · Zbl 1023.60021
[29] Junker, M., May, A., 2003. Measurement of Aggregate Risk with Copulas (preprint). · Zbl 1125.91351
[30] Kallenberg, O., Foundations of modern probability, (1997), Springer New York · Zbl 0892.60001
[31] Landsman, Z., 2002. On the Generalization of the Esscher Premium, Adjusted for Elliptical Family with Application for Portfolio Capital Allocation (preprint).
[32] Leadbetter, M.R.; Lindgren, G.; Rootzénm, H., Extremes and related properties of random sequences and processes, (1983), Springer-Verlag New York · Zbl 0518.60021
[33] Maulik, K., Resnick, S.I., 2003. Characterizations and Examples of Hidden Regular Variation (preprint). · Zbl 1088.62066
[34] Mikosch, T., Non-life insurance mathematics. an introduction with stochastic processes, (2004), Springer · Zbl 1033.91019
[35] Reiss, R.D., Approximate distributions of order statistics: with applications to nonparametric statistics, (1989), Springer New York · Zbl 0682.62009
[36] Resnick, S.I., 2003. The Extremal Dependence Measure and Asymptotic Independence (preprint).
[37] Resnick, S.I., 2002a. Hidden Regular Variation, Second Order Regular Variation and Asymptotic Independence (preprint). · Zbl 1035.60053
[38] Resnick, S.I., 2002b. On the Foundations of Multivariate Heavy tail Analysis (preprint).
[39] Resnick, S.I., Extreme values, regular variation and point processes, (1987), Springer New York · Zbl 0633.60001
[40] Schmidt, R., Tail dependence for elliptically contured distributions, Math. methods oper. res., 55, 301-327, (2002) · Zbl 1015.62052
[41] Sibuya, M., Bivariate extreme statistics, Ann. inst. stat. math., 11, 195-210, (1960) · Zbl 0095.33703
[42] Takahashi, R., Asymptotic independence and perfect dependence of vector components of multivariate extreme statistics, Stat. prob. lett., 19, 1, 19-26, (1994) · Zbl 0793.62029
[43] Valdez, E.A.; Chernih, A., Wang’s capital allocation formula for elliptically contoured distributions, Insur.: math. econ., 33, 3, 517-532, (2003) · Zbl 1103.91375
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.